Table of Contents Author Guidelines Submit a Manuscript
Abstract and Applied Analysis
Volume 6, Issue 6, Pages 357-368

Local exact controllability of the age-dependent population dynamics with diffusion

1Université Victor Segalen Bordeaux II, 33076 Bordeaux Cedex, France et Mathématiques appliquées de Bordeaux, UMR CNRS, 5466, France
2Faculty of Mathematics, University “Al.I. Cuza” and Institute of Mathematics of the Romanian Academy, Iaşi 6600, Romania

Received 15 June 2001

Copyright © 2001 Hindawi Publishing Corporation. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.


We investigate the local exact controllability of a linear age and space population dynamics model where the birth process is nonlocal. The methods we use combine the Carleman estimates for the backward adjoint system, some estimates in the theory of parabolic boundary value problems in Lk and the Banach fixed point theorem.